We present a patient who developed acute eczematous eruptions with an unknown trigger. This patient was a 13-year-old male with a history of seasonal allergies. He developed pruritic eruptions on his lower limbs since the last 5 days. He has a family history of atopic dermatitis but he has no personal history of atopic dermatitis or any other medical issues. His mother had a history of eczema and was successfully treated by our clinic before.
Patient’s mother reports that the patient received his 2nd dose of the COVID-19 vaccine one month ago. We are unable to establish that if his eczematous flare-up reaction was ascribable to the COVID-19 vaccines. On examination, confluent erythema and papules are present bilaterally on his lower extremities with the formation of crusts and exudate, particularly severe on the right side. He was treated with an oral herbal medicine and topical herbal cream, resolving his symptoms just 5 months. We are grateful towards this patient’s parents for sending us the photos via WeChat and giving us consent for these photos to be used as a testimonial.
- Yu Phuan CZ, Ci-En Choi E, Oon HH. Temporary exacerbation of pre-existing psoriasis and eczema in the context of COVID-19 mRNA booster vaccination: a case report and review of the literature. JAAD Int. 2021;18(6):94–96.
- Leasure AC, Cowper SE, McNiff J, Cohen JM. Generalized eczematous reactions to the Pfizer-BioNTech COVID-19 vaccine. J Eur Acad Dermatol Venereol. 2021 Nov;35(11):e716-e717.
- Corbeddu M, Diociaiuti A, Vinci MR et al. Transient cutaneous manifestations after administration of Pfizer‐BioNTech COVID-19 vaccine: an Italian single centre case series. J Eur Acad Dermatol Venereol 2021; 35: e483–e485.
- Blumenthal KG, Freeman EE, Saff RR et al. Delayed large local reactions to mRNA‐1273 vaccine against SARS-CoV-2. N Engl J Med 2021; 384: 1273–1277.
- McMahon D, Amerson E, Rosenbach M et al. Cutaneous reactions reported after Moderna and Pfizer COVID-19 vaccination: a registry‐based study of 414 case. J Am Acad Dermatol 2021; 85: 46–55.
- Ameri M, Abolmaali M, Alwedaie SMJ, Nabavi M, Rahimian N, Hamidabad NM. Severe Persistent Eczema in a Recipient of the Gam-COVID-Vac vaccine. Eur J Case Rep Intern Med. 2022 Jan 12;9(1):003042.